Medical Questions > Conditions and Diseases > Epilepsy Forum

Misfiring / Jolt Feeling In the Head

Must Read
Click here to learn more about what causes epilepsy and the different types of epilepsy. Start here to learn about the basics of this type of brain disorder. ...
Get the facts on epilepsy types. Identify signs & symptoms of epilepsy. We outline different types of epileptic seizures so you know when to seek help....
How can you know if you're having an epileptic seizure? We outline how doctors clinically diagnose epilepsy and other seizures here....
I've had epilepsy since I was 17. I was diagnosed with juevenile myoclonic epilepsy. All was well until recently - went for pre-conception counselling because I want to try for a baby so I took the decision to try and change my medication from epilim to topiramate but I had really bad side effects with introducing topiramate along side the epilim. I was weaned off the topiramate and now just taking epilim again.

Since having these bad effects, i've started having what I think are mild seizures. The only way I can explain it is that I can feel misfiring in my head - it only lasts a second but I completely lose my track of thought and for that second, I can only see black. I very quickly feel back to normal but it feels like such a jolt going through my head, it always leaves me with my heart pounding a little bit through panic because I don't know when they are going to happen. Sometimes I will have quite a few in a row and if I don't stop what i'm doing and rest, then sometimes I go on to having jerks.


Does anyone else have expreiences of this misfiring or jolt feeling in their head?
Did you find this post helpful?
First Helper bubble1
|

replied May 26th, 2004
All the time. It is scary, annoying, embarrassing, I can think of a lot of words that come to mind when it happens. Especially when I am talking to somebody and feel like I am zapped out of my train of thought.
|
Did you find this post helpful?

replied May 26th, 2004
Experienced User
Hello
Hi,
i know what you are both saying. When I was taken off my normal fast release tegretol and put onto tergetol cr the slow release including the epilim I would get these weird sensations. Like statick electricity in my head on a particular spot. I would have to stop what I was doing it would feel like I was breathing from the outside in and that my heart and everything was going backwards. My vision was the worst. I would be on the telephone taking down a note and all a sudden I would phasein and out with my sight. From left to right it also felt like I was looking inside a tunnel and that I couldnt see what was going on either side of me then it was scarey the first time, because you are aware of it all then it would get more violent and make you feel like your eyes were shaking from side to side in your head but your eyes wernt rolled backwards. Still keeping in mind the statick feeling in the head and down the neck a little. It was kinda like I had frozen and what seemed like forever was only like 10 seconds but it would always happen when I was writing and now it is still hard for me to focus on a small object. Like being cross eyed.
Well thats how it felt for me.
|
Did you find this post helpful?

replied May 26th, 2004
Experienced User
Yeah, it happens to me too. But the only way I can explain it is a static rippleing feeling in my head. And if I close my eyes I see jagged lines.
And sometimes I get a killer headache afterwards.
|
Did you find this post helpful?

replied May 29th, 2011
Ive been diagnosed with dumping syndrome, which may come with hypoglyceamia although that side of things has proven hard to diagnose, ive also had small convulsions since I was a child, although again I havent been diagnosed with epilepsy, I just presume nowadays its been caused by my health problems, I havent had a convulsion for 12 months, however, ive been getting a misfiring feeling in my head for about 9 months off and on, sometimes its on the left hand side of my head, when this happens it also affects the left side of my body mainly my arm and leg they seem to kick out, it also affects my vision and coordination, it doesnt affect my heart, generally it feels all over my head when it happens it lasts for a few seconds and then goes, but when it happens I have to stop what im doing until it passes, what is it??
|
Did you find this post helpful?